Alert archive / Florida / Fire Weather Watches in 2011
Fire Weather Watch 13, NWS Miami, FL
NWS Miami, FL issued this fire weather watch at May 11, 2011, 3:00 PM EDT for Broward County, Florida. It took effect at May 12, 2011, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 11, 2011, 3:00 PM EDT (19:00 UTC)
- In effect from
- May 12, 2011, 2:00 PM EDT
- Expired
- May 12, 2011, 3:01 AM EDT
- In force
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS82 KMFL 111900 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT WED MAY 11 2011 ...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTH FLORIDA... FLZ063-066-070-071-121000- /O.NEW.KMFL.FW.A.0013.110512T1800Z-110513T0000Z/ GLADES-HENDRY-INLAND COLLIER-INLAND BROWARD- 300 PM EDT WED MAY 11 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR GLADES, HENDRY, INLAND COLLIER, AND INLAND BROWARD COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A DRIER AIR MASS WILL MOVE INTO SOUTH FLORIDA ON THURSDAY BEHIND A WEAK TROUGH MOVING ACROSS THE AREA THIS EVENING. THIS WILL LEAD TO LOWER RELATIVE HUMIDITY VALUES WHICH IN COMBINATION WITH ANTECEDENT CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR FIRE WEATHER IGNITION AND SPREAD PARTICULARLY DURING THE AFTERNOON HOURS. THEREFORE...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR GLADES, HENDRY, INLAND COLLIER, AND INLAND BROWARD COUNTIES FOR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
678 WWUS82 KMFL 120701 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 301 AM EDT THU MAY 12 2011 FLZ063-066-070-071-121515- /O.UPG.KMFL.FW.A.0013.110512T1800Z-110513T0000Z/ /O.NEW.KMFL.FW.W.0019.110512T1800Z-110513T0000Z/ GLADES-HENDRY-INLAND COLLIER-INLAND BROWARD- 301 AM EDT THU MAY 12 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR RH AND HIGH ERC VALUES FOR FIRE WEATHER ZONES 063...066...070 AND 071...WHICH CORRESPONDS TO GLADES, HENDRY, INLAND COLLIER, AND INLAND BROWARD COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRIER AIR MASS WILL MOVE INTO SOUTH FLORIDA ON THURSDAY BEHIND A WEAK TROUGH MOVING ACROSS THE AREA THIS EVENING. THIS WILL LEAD TO LOWER RELATIVE HUMIDITY VALUES WHICH IN COMBINATION WITH ANTECEDENT CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR FIRE WEATHER IGNITION AND SPREAD PARTICULARLY DURING THE AFTERNOON HOURS. THEREFORE...A RED FLAG WARNING IS NOW IN EFFECT FOR GLADES... HENDRY... INLAND COLLIER... AND INLAND BROWARD COUNTIES FOR THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at May 11, 2:55 PM EDT, 5 minutes earlier.
Area forecast discussion, May 11, 2:55 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT WED MAY 11 2011
...CONTINUE OF MOSTLY DRY WEATHER THROUGH EARLY THIS WEEKEND
BEFORE RAIN CHANCES INCREASE LATE THIS WEEKEND INTO EARLY NEXT
WEEK...
.DISCUSSION...
A SHORT WAVE WAS LOCATED OVER IN THE WESTERN ATLANTIC WATERS EAST
THE OF CAPE CANAVERAL EARLY THIS AFTERNOON WITH A TROUGH OF LOW
PRESSURE EXTENDING WEST INTO NORTH CENTRAL FLORIDA. THE SHORT WAVE
WILL CONTINUE TO MOVE SOUTH INTO THE BAHAMA ISLANDS THIS EVENING
PULLING THE TROUGH SOUTHWARD INTO SOUTH FLORIDA. HOWEVER...THE
ATMOSPHERE OVER SOUTH FLORIDA IS VERY DRY WITH PWAT AROUND 1 INCH
EARLY THIS AFTERNOON. THIS DRY AIR WILL SUPPRESS ANY SHOWER OR
THUNDERSTORM DEVELOP OVER THE CWA THIS AFTERNOON INTO THIS
EVENING...EXCEPT FOR A FEW SHOWERS OVER THE ATLANTIC WATERS OF THE
CWA. SO HAVE REMOVE THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
OVER THE CWA FOR THIS AFTERNOON INTO THIS EVENING, EXCEPT FOR A
SLIGHT CHANCE OVER THE ATLANTIC WATERS.
ONCE THE TROUGH PASSES SOUTH OF SOUTH FLORIDA TONIGHT...HIGH
PRESSURE OVER THE EASTERN GULF OF MEXICO WILL THEN TAKE OVER SOUTH
FLORIDA FOR TONIGHT INTO THURSDAY WITH A WEST FLOW TONIGHT
BECOMING A NORTH WIND FLOW ON THURSDAY. THIS WILL ALSO BRING IN
SOME DRIER AIR TO THE AREA TONIGHT INTO THURSDAY. SEA BREEZES
WILL ALSO DEVELOP ALONG BOTH COASTS AND PUSH INLAND DURING THE
AFTERNOON HOURS ON THURSDAY. THIS COULD HELP TO DEVELOP A SHOWER
OR TWO OVER THE AREA. SO WILL KEEP A 10 PERCENT POPS OVER THE CWA
FOR THURSDAY AFTERNOON.
THE SMOKE FROM THE WILDFIRE IN EASTERN COLLIER COUNTY WILL ALSO
GET PUSH EAST TONIGHT ON THE WESTERLY WIND FLOW. THIS WILL PUSH
THE SMOKE INTO THE EAST COAST METRO AREAS OF MIAMI-DADE AND
BROWARD COUNTIES LATE TONIGHT INTO EARLY THURSDAY MORNING. SO HAVE
ADDED SMOKE WORDING INTO THE ZONES FOR THE EAST COAST METRO AREAS
FOR TONIGHT INTO THURSDAY MORNING.
THE HIGH WILL THEN MOVE SLOWLY SOUTH THURSDAY NIGHT INTO SATURDAY INTO
THE SOUTHERN GULF OF MEXICO...AS A TROUGH OF LOW PRESSURE SHIFTS
FROM THE WESTERN UNITED STATES INTO THE CENTRAL UNITED STATES.
THIS WILL KEEP THE WIND FLOW OVER THE CWA IN A SOUTHWEST TO WEST
DIRECTION THURSDAY NIGHT INTO SATURDAY. SO THE LOW LEVEL MOISTURE
WILL INCREASE AGAIN ON FRIDAY OVER THE CWA AND ALLOW FOR A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE INTERIOR AND
EAST COAST AREAS.
THE SMOKE WILL ALSO CONTINUE TO AFFECT THE EAST COAST METRO AREAS
THURSDAY NIGHT AND AGAIN FRIDAY NIGHT FROM THE WILDFIRE IN EASTERN
COLLIER COUNTY...DUE TO THE WESTERLY WIND FLOW. SO WILL CONTINUE
TO CARRY SMOKE WORDING FOR THE EAST COAST AREAS THURSDAY NIGHT AND
AGAIN FRIDAY NIGHT.
.EXTENDED FORECAST...
THE TROUGH OF LOW PRESSURE OVER THE CENTRAL UNITED STATES WILL
CONTINUE TO MOVE EAST INTO THE EASTERN UNITED STATES LATE THIS
WEEKEND INTO EARLY NEXT WEEK. AT THE SAME TIME...AN MID TO UPPER
LEVEL LOW PRESSURE SYSTEM WILL ALSO DEVELOP OVER THE SOUTHEAST
UNITED STATES EARLY NEXT WEEK. THIS WILL KEEP THE STEERING FLOW
OVER THE CWA IN A SOUTHWEST TO WEST DIRECTION...AND KEEP THE
TROPICAL MOISTURE IN PLACE OVER THE CWA. SO WILL CONTINUE THE
SLIGHT CHANCE TO CHANCE POPS OVER THE CWA LATE THIS WEEKEND INTO
EARLY NEXT WEEK WITH THE HIGHEST POPS OVER THE INTERIOR AND EAST
COAST AREAS EACH DAY.
THE SMOKE FROM THE EASTERN COLLIER WILDFIRE WILL ALSO CONTINUE TO
AFFECT THE EAST COAST METRO AREAS EACH NIGHT INTO EARLY MORNING
HOURS DURING THIS TIME. SO WILL CONTINUE TO MENTION THE SMOKE
WORDING FOR THE EAST COAST METRO AREAS IN THE EXTENDED FORECAST.
THE MODELS CONTINUE TO SHOW COLD AIR OVER SOUTH FLORIDA LATE THIS
WEEKEND INTO EARLY NEXT WEEK WITH THE ASSOCIATED LOW PRESSURE
SYSTEM OVER THE SOUTHEAST UNITED STATES. THIS COULD LEAD TO SOME
STRONG STORMS OVER THE CWA DURING THIS TIME. SO WILL CONTINUE TO
MONITOR THE LATEST MODEL RUNS TO SEE IF THE TRENDS CONTINUE...AND
IF IT DOES THEN WILL START TO MENTION THIS IN THE HWO PACKAGE
LATER TONIGHT OR ON THURSDAY FOR LATE THIS WEEKEND INTO EARLY NEXT
WEEK.
&&
.AVIATION...
SFC TROUGH WILL BE MOVING THROUGH THE AREA THIS EVENING. AHEAD OF
IT EAST COAST AND WEST COAST SEA BREEZES WILL AFFECT EAST AND WEST
COAST TERMINALS RESPECTIVELY BEFORE WINDS BECOME LIGHT AND VARIABLE
THROUGH THE EVENING HOURS. THEN AS WE HEAD INTO TOMORROW MORNING,
LIGHT SURFACE WINDS FROM THE NORTHWEST WILL DEVELOP ACROSS MUCH OF
THE AREA SHIFTING OUT OF THE NE ALONG EAST COAST TERMINALS SOMETIME
AFTER 14Z. TRAJECTORIES ARE IN FAVOR OF SOME OF THE SMOKE MOVING
BACK TOWARDS THE EAST COAST OVERNIGHT BUT UNCERTAIN AS TO HOW FAR
EAST IT WILL MAKE IT. AT THIS TIME, PUT A BRIEF MENTION OF IT AT TMB
AND MVFR CONDITIONS AT APF FOR VIS AS SOME OF TODAY'S SMOKE REMAINS
TRAPPED IN THE SURFACE LAYER OVERNIGHT. OUTSIDE OF THOSE CONCERNS,
VFR CONDITIONS TO PREVAIL WITH PCPN CHANCES REMAINING TOO LOW TO
MENTION.
&&
.MARINE...
THE WINDS WILL VEER FROM A SOUTHERLY DIRECTION TONIGHT TO A
NORTHERLY DIRECTION ON THURSDAY...BEFORE CONTINUING TO A
SOUTHERLY DIRECTION BY FRIDAY. THE SPEEDS WILL REMAIN BELOW 10
KNOTS DURING THIS TIME. AT THE SAME TIME...A NORTHEAST SWELL OF 2
TO 4 FEET WILL ALSO WORK INTO THE PALM BEACH WATERS LATE TONIGHT
INTO THURSDAY DECREASING TO 1 TO 2 FEET IN REST OF THE ATLANTIC
WATERS. THIS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO BE
UP TO 6 FEET IN PALM BEACH WATERS ON THURSDAY WHILE REST OF THE
ATLANTIC SEAS WILL REMAIN BELOW 6 FEET. REST OF THE GULF WATER
SEAS WILL REMAIN BELOW 6 FEET THIS AFTERNOON THROUGH FRIDAY.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN IN THE LOWER TO MID 30S OVER
THE INTERIOR AREAS FOR TWO TO THREE MORE HOURS THIS AFTERNOON...BEFORE
INCREASING ABOVE 35 PERCENT THIS EVENING. SO WILL NOT ISSUE A RED
FLAG WARNING FOR THESE AREAS THIS AFTERNOON.
AS MENTION ABOVE...DRIER AIR WILL WORK INTO THE CWA ON THURSDAY
ALLOWING FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR
4 HOURS OR MORE. THE ENERGY RELATIVE COMPONENT WILL ALSO BE IN THE
UPPER 30S OVER THE WESTERN INTERIOR AREAS...AND INLAND BROWARD
COUNTY ON THURSDAY. SO WILL BE ISSUING A FIRE WEATHER WATCH FOR
THESE AREAS ON THURSDAY. REST OF THE CWA WILL SEE THE RELATIVE
HUMIDITIES FALL INTO UPPER 30S TO MID 40S ON THURSDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 72 91 72 90 / 10 10 10 20
FORT LAUDERDALE 75 90 75 89 / 10 10 10 20
MIAMI 74 90 74 90 / 10 10 10 20
NAPLES 72 89 72 89 / - 10 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...52/PSHazardous weather outlook, May 11, 11:00 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT WED MAY 11 2011 FLZ063-066>075-168-172>174-120000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1100 AM EDT WED MAY 11 2011 ...SMOKE CONTINUES ACROSS PORTIONS OF COLLIER COUNTY... ...SOME OF THE SMOKE MIGHT AFFECT INLAND PORTIONS OF EAST COAST TONIGHT... ...SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS MAINLY NORTH... ...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: AN ONSHORE SEA BREEZE IN THE PALM BEACH TO MIAMI DADE COUNTY BEACHES THIS AFTERNOON WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS. A SWELL OF 2 TO 4 FEET IS FORECAST TO BEGIN REACHING THE PALM BEACH COUNTY BEACHES SOMETIME AFTER MIDNIGHT TONIGHT. THIS WILL COMBINE WITH THE AREA HEADING TOWARDS A LOW TIDE AFTER SUNRISE TO RESULT IN AT LEAST A SLIGHT CHANCE OF RIP CURRENTS. THUNDERSTORMS: AN UPPER LEVEL TROUGH IS EXPECTED TO APPROACH SOUTH FLORIDA FROM THE NORTHEAST TODAY, WHICH COULD ALLOW ISOLATED SHOWERS AND A SLIGHT CHANCE OF A FEW THUNDERSTORMS TO DEVELOP. THE MAIN HAZARD WILL BE LIGHTNING STRIKES. VISIBILITY: SMOKE FROM AN ON-GOING LARGE WILDFIRE IN EASTERN COLLIER COUNTY WILL CONTINUE TO AFFECT MAINLY CENTRAL AND EASTERN PORTIONS OF COLLIER COUNTY TODAY. THEN TONIGHT, AS A LIGHT WEST TO NORTHWEST FLOW DEVELOPS ACROSS THE AREA, SOME OF THIS SMOKE COULD REACH INLAND AND EVEN METRO SECTIONS OF BROWARD AND MIAMI DADE COUNTIES TOWARDS THURSDAY MORNING. THIS COULD MIX WITH FOG TO RESULT IN LOWER VISIBILITIES AROUND SUNRISE. SMOKE WILL ALSO PRESENT A PROBLEM FOR PERSONS WITH BREATHING DISORDERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DUE TO ONGOING WILDFIRES, DENSE SMOKE AND FOG ARE POSSIBLE ACROSS PORTIONS OF INLAND SECTIONS OF SOUTH FLORIDA IN AND AROUND THE EVERGLADES AND BIG CYPRESS PRESERVE, AND MAINLY DURING THE LATE NIGHT AND EARLY MORNING HOURS. A LONG PERIOD NORTHEAST SWELL IS EXPECTED TO ENTER THE LOCAL ATLANTIC WATERS EARLY THURSDAY AND IS FORECAST TO REACH NEAR 3 TO 4 FEET LATER ON THURSDAY, WITH THE BIGGEST IMPACTS EXPECTED TO BE IN THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 11, 9:37 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 937 AM EDT WED MAY 11 2011 FLZ069-070-075-111500- COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...NAPLES...IMMOKALEE...FLAMINGO 937 AM EDT WED MAY 11 2011 ...AREAS OF SMOKE AFFECTING COASTAL COLLIER THIS MORNING... SMOKE FROM A LARGE WILDFIRE ACROSS EASTERN COLLIER COUNTY IN THE BIG CYPRESS NATIONAL PRESERVE IS DISPERSING SOUTHWEST AND WEST THIS MORNING AFFECTING AREAS FROM AND AROUND EVERGLADES CITY NORTH THOURHGOUT COASTAL COLLIER COUNTY INCLUDING THE NAPLES AREA. SURFACE AND SATELLITE OBSERVATIONS INDICATE SMOKE IN THOSE AREAS THIS MORNING. THE HEATING OF THE DAY SHOULD HELP IMPROVE CONDITI0NS WITH SMOKE MIXING OUT SOME. BUT THE SMOKE WILL STILL BE A PROBLEM THIS MORNING PARTICULARLY FOR PERSONS WITH BREATHING ILLNESSES WHO ARE ADVISED TO STAY INDOORS.
Nearby
Fire Weather Watches in Florida, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.